Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 36, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 30, 2004, 1:11 PM EDT for Georgetown County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 1:11 PM EDT (17:11 UTC)
- Expired
- Jun 30, 2004, 1:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 99 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
556
WUUS52 KILM 301711
SVRILM
SCC043-301745-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
110 PM EDT WED JUN 30 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 145 PM EDT
* AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR PLANTERSVILLE...OR 9 MILES NORTH OF
GEORGETOWN...AND WAS DRIFTING SOUTH AROUND 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OATLAND AROUND 130 PM...
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3324 7947 3330 7967 3346 7957 3358 7942
3368 7941 3378 7932 3370 7927 3369 7923
3371 7919 3368 7915 3357 7909 3357 7900
3338 7915 3320 7918 3328 7921 3327 7922
3317 7919 3312 7927
$$
CRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:16 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 30, 10:16 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1016 AM EDT WED JUN 30 2004 .DISCUSSION... NO ZONE UPDATE PLANNED... SUBSIDENCE SINKING SOUTH FROM OUR NORTH BUT WILL STOP WELL SHORT FROM THE ILM CWA. POTENT UPPER LEVEL DYNAMICS AND ITS CORRESPONDING SFC SYSTEM IN THE CENTRAL PLAINS STATES TO MOVE EAST...AND OF COURSE THE BERMUDA HIGH OFF THE SE U.S. COAST. ILM CWA TO REMAIN IN THE MIDDLE. UPPER VORTS LOOK DIFFICULT TO FIND AND LOOK MORE ELONGATED...NEVERTHELESS IT WILL ENHANCE CONVECTION ACROSS THE FA. CONVECTION OVER THE ADJACENT WATERS MORE NUMEROUS AND WIDESPREAD EVEN AT THIS LATE MORNING HOUR...GIVEN THE ADDITION OF UPPER DYNAMICS ALONG WITH THE NORMAL NOCTURNAL CONVECTION. AS A RESULT...WILL KEEP THE PESSIMISTIC CLOUDINESS FORECAST. SEE NO REASON TO CHANGE OR TWEAK POPS. 12Z SOUNDINGS AND LATEST LAPS ANALYSIS INDICATE ALREADY PLENTY OF CAPE...WITH ANY AVAILABLE INSOLATION...CAPES WILL INCREASE DRAMATICALLY. THE SAME WILL HOLD FOR LIS...EXCEPT THEY WILL DECREASE. 12Z K INDICES ARE IN THE MID AND UPPER 30S AS YOU WOULD EXPECT WITH A 2 INCH PW ATMOSPHERE. STORM MOTIONS REMAIN ON THE SLOW SIDE AND ONCE AGAIN EXPECT COPIOUS AMOUNTS OF RAIN FROM TODAYS CONVECTION. MARINE... S TO SW FLOW CONTINUES OVER THE WATERS WITH HIGH PRES OFF THE SE COAST. SHRA/TSRA OVER THE SC WATERS HAVE DIMINISHED WHILE ACTIVITY OVER NC WATERS WILL START TO WEAKEN LATER TODAY. ONLY CHANGE TO CURRENT CWF WILL BE REMOVAL OF NUMEROUS SHRA/TSRA WORDING IN FAVOR OF SCATTERED. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. && PUBLIC:HOEHLER MARINE:TRL
Hazardous weather outlook, Jun 30, 4:40 AM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 440 AM EDT WED JUN 30 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-010839- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 440 AM EDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:47 PM EDT | Special Marine Warning | ILM | 58 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.